Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


buffalo hump and muscular legs
Jul 29, 2012

I am on Tdf but was using stavudine + lamuvudine+ zidovudine for the past four years and I have developed a buffalo hump, thin hips and muscular legs. Will my original figure ever be restored with the use of tenofovir? Or what do you recommend?

Response from Mr. Vergel

Good question.

Some studies have shown that switching from stavudine (D4T) or zidovudine (AZT)can restore some fat under the skin that had been lost through lipoatrophy. No studies have shown improvements in the size of a buffalo hump.

Buffalo humps have been successfully removed used ultrasound assisted liposuction. Medicare and insurance companies pay for the procedure if your doctor says that you have neck pain or other issues.

I have found that hormonal balance, proper nutrition and exercise can help to reverse some of the body changes (not all) in HIV after people switch from older drugs that caused body shape issues.

I have a few suggestions here: http://agingwithhiv.org/power_aging_recommendations.html

Nelson



Previous
meds
Next
hormona del crecimiento y hiv

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement